change of medication

ruthmc
ruthmc Member Posts: 8
edited 31. Mar 2009, 04:59 in Living with Arthritis archive
Hello,
My first time, so hope I wont bore you with a topic that has already been done to death. At my last medication review GP told me that he was taking me off Arthrotec and Lanzoperol and putting me back on diclophenac and omeprazole.Not looking forward to this as have had lots of stomach probs. in the past.Anybody else getting OA drugs changed to save money?
ruth mc

Comments

  • frogmorton
    frogmorton Member Posts: 28,072
    edited 30. Nov -1, 00:00
    Hi Ruth
    Gosh! Is it really to save money?
    I would hate to have that combination back I had terrible runs!!! POor you :(
    Toni x
  • elnafinn
    elnafinn Member Posts: 7,412
    edited 30. Nov -1, 00:00
    Hi ruth :D

    Welcome to the forum. :D I did not realise that arthrotec and lanza are more expensive than diclo and omeprazole. You learn something new every day. That is a bit rich changing for no reason other than to keep costs down.

    All the best
    Elna
  • vonski
    vonski Member Posts: 1,292
    edited 30. Nov -1, 00:00
    Hi Ruth

    Welcome to the forum :) It's not on just changing your meds to save money, you need the best ones for you.

    Love
    Vonski x
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi Ruthmc
    welcome to the site. :D Yep I am sure money comes into it. I am also on diclo (Mind they are quite expensive) and I wont give them up. But the omoprozole is the cheaper option and I have found it not as good as things like Zoton or rapresole (I think it called that). I had some counseling a while back and my councillor had a book that told you drug prices. Diclo were almost £2 each but the omprozole was under a quid. The others were more. They do the job though so don't worry about getting ulcers but they do (for me) cause a bit of indigestion type feeling. Can't prove its money......... I am fairly convinced though! :wink:
    I do hope the site works well for you, I have found it invaluable and there are some incredibly nice and helpful people here. Take care. Cris.
  • petmad
    petmad Member Posts: 252
    edited 30. Nov -1, 00:00
    Hi Ruth, welcome to the forum. I also have OA, I hope you do not suffer due to the change in you medication. I am very lucky with my GP. I hope you enjoy the support the group can offer. Linda
  • ruthmc
    ruthmc Member Posts: 8
    edited 30. Nov -1, 00:00
    ruthmc wrote:
    Hello,
    My first time, so hope I wont bore you with a topic that has already been done to death. At my last medication review GP told me that he was taking me off Arthrotec and Lanzoperol and putting me back on diclophenac and omeprazole.Not looking forward to this as have had lots of stomach probs. in the past.Anybody else getting OA drugs changed to save money?
    ruth mc
    Thanks for your reply I never expected to hear so quickly and from so many folk. I should have done this years ago. I am still ekeing out the Arthrotec so haven't changed yet. Thank you for your support
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hi,
    GP's have been changing drugs for cost reasons since the present system began, thats over 20 years, it happened to me and my GP told me this. The proton pump inhibitor, (tummy med) is expensive. My husband has it as its the only drug he can take - I have a cheaper version, which isn't so good. I don't know about the painkillers, except that dicloficac gave me a very big problem. Sue
  • colinone
    colinone Member Posts: 1,039
    edited 30. Nov -1, 00:00
    ruthmc wrote:
    Hello,
    My first time, so hope I wont bore you with a topic that has already been done to death. At my last medication review GP told me that he was taking me off Arthrotec and Lanzoperol and putting me back on diclophenac and omeprazole.Not looking forward to this as have had lots of stomach probs. in the past.Anybody else getting OA drugs changed to save money?

    Hi Ruth, sorry your feeling so down and lets hope the scan finds no problem. is it nuclear scan. When i was on diclophenac i took fiber gel daily along with the emeprazole it helped. Take care and you will feel much better when the depot takes effect.
    Colin
  • ruthmc
    ruthmc Member Posts: 8
    edited 30. Nov -1, 00:00
    frogmorton wrote:
    Hi Ruth
    Gosh! Is it really to save money?
    I would hate to have that combination back I had terrible runs!!! POor you :(
    Toni x
    7
    I don't know what's worse the run or the chronic constipation I have now in spite of taking Docusate. I am also prescribed codeine.
    GP wanted me to take more of that must be cheaper!
    Ruth
  • ruthmc
    ruthmc Member Posts: 8
    edited 30. Nov -1, 00:00
    colinone wrote:
    ruthmc wrote:
    Hello,
    My first time, so hope I wont bore you with a topic that has already been done to death. At my last medication review GP told me that he was taking me off Arthrotec and Lanzoperol and putting me back on diclophenac and omeprazole.Not looking forward to this as have had lots of stomach probs. in the past.Anybody else getting OA drugs changed to save money?

    Hi Ruth, sorry your feeling so down and lets hope the scan finds no problem. is it nuclear scan. When i was on diclophenac i took fiber gel daily along with the emeprazole it helped. Take care and you will feel much better when the depot takes effect.
    Colin
    Hello Colin thanks for your mail,, think wires have been crossed somewhere as I am not waiting for scan.! I have had fibergel in the past now using Docusate and eating prunes. Ruth
  • ruthmc
    ruthmc Member Posts: 8
    edited 30. Nov -1, 00:00
    petmad wrote:
    Hi Ruth, welcome to the forum. I also have OA, I hope you do not suffer due to the change in you medication. I am very lucky with my GP. I hope you enjoy the support the group can offer. Linda
    Hi Linda
    I am really pleased I joined this site there seems to be so much support. My husband is very good but when I look perfectly well, folk don't realise what an effort it is some days. Especially after a bad night. My brother now seems to be developing some form of OA, so I am getting loads of science about the condition (he is a scientist and has access to lots of info. )I can't understand some of it. But it is nice to have family interest.
    Thank you to all who have taken the trouble to get in touch. Not sure if I can reply to you all. I never done anything like this before. I am the local branch chair for ARC. But we purely fund raise. I feel this site is for Me. I do hope that doesn' t sound horribly selfish. I am not really a moaning minnie. Just I have hd OA for 20 years + and this is the first opp. to let off a bit of steam.!! Ruth
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hi, I know I find codine very constipating :oops: . Have you discussed this with your GP? Their are things that they can prescribe, such as Movalate(?), latchalose, or you could try senna. The trouble with medication is you help one thing, only to find it causes another! :shock: :D Hope you find something to help you, I'm sure you will, especailly if you discuss it with your GP, as they can prescribe whats best for you, with the medication you take. Love SUe

Who's Online

12
AK85
AK85
hea87
hea87
Susquehanna
Susquehanna
+9 Guests